Convex, acyclic, and free sets of an oriented matroid

P. H. Edelman, V. Reiner, V. Welker

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

We study the global and local topology of three objects associated to a simple oriented matroid: the lattice of convex sets, the simplicial complex of acyclic sets, and the simplicial complex of free sets. Special cases of these objects and their homotopy types have appeared in several places in the literature. The global homotopy types of all three are shown to coincide, and are either spherical or contractible depending on whether the oriented matroid is totally cyclic. Analysis of the homotopy type of links of vertices in the complex of free sets yields a generalization and more conceptual proof of a recent result counting the interior points of a point configuration.

Original languageEnglish (US)
Pages (from-to)99-116
Number of pages18
JournalDiscrete and Computational Geometry
Volume27
Issue number1
DOIs
StatePublished - Jan 2002

Fingerprint Dive into the research topics of 'Convex, acyclic, and free sets of an oriented matroid'. Together they form a unique fingerprint.

Cite this